Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 424, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2000, 2:42 PM CDT for Hot Spring County, Arkansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 2:42 PM CDT (19:42 UTC)
- Expired
- Sep 1, 2000, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Hot Spring County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 3:05 PM CDT | Hail 0.88 | Donaldson, AR | |
| Sep 1, 3:05 PM CDT | Hail 0.88 | Social Hill, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 011942 SVRLIT ARC059-012030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 242 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOT SPRING COUNTY IN SOUTHWEST ARKANSAS * UNTIL 330 PM CDT * AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROCKPORT...OR ABOUT 3 MILES NORTH OF MALVERN...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MALVERN AND PERLA AROUND 250 PM CDT THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO TH E NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 10:57 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 1, 10:57 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT FRI SEP 1 2000
I WILL BE UPDATING THE ZONES SHORTLY TO INCLUDE A 20 PERCENT CHANCE
OF THUNDERSTORMS FOR MY ENTIRE CWFA...AS THERE ARE SOME SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE ARKADELPHIA AND CAMDEN AREAS.
MORE ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. IT
APPEARS THAT THE TEMPERATURES ARE RUNNING COOLER TODAY THAN
YESTERDAY. SO...I HAVE LOWERED THE TEMPERATURES A CATEGORY IN THE
CENTRAL THIRD OF MY CWFA FROM 105 TO 110 TO NEAR 105. HIGHS SHOULD
STILL BE NEAR RECORDS WITH THE FOLLOWING LIST OF RECORDS FOR TODAY.
SOME RECORDS FOR TODAY 9/1
LOCATION RECORD YEAR
-------- ------ ----
HARRISON 100 1947-1951
HOT SPRINGS 106 1947
NORTH LITTLE ROCK 106 1947
PINE BLUFF 105 1938
(49)
.LIT...HEAT ADVISORY TODAY THROUGH SATURIDAY FOR
ZONES 16-21-22-25-30>34-37>47-52>57-62>69The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 41 min |
| Sep 1, 1:51 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 39 min |
| Sep 1, 1:55 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 50 min |
| Sep 1, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 47 min |
| Sep 1, 2:27 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 48 min |
| Sep 1, 2:46 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 44 min |
| Sep 1, 2:57 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 48 min |
| Sep 1, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 52 min |
| Sep 1, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 47 min |
| Sep 1, 3:42 PM CDT | Severe Thunderstorm Warning | LZK | White | 48 min |
| Sep 1, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 47 min |
| Sep 1, 4:04 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 41 min |
| Sep 1, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 50 min |
| Sep 1, 4:40 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski | 50 min |
| Sep 1, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 45 min |
| Sep 1, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 48 min |
| Sep 1, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.